Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 22, 2014, 09:34:38 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 650183
  • Total Topics: 49633
  • Online Today: 192
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: treatment naive aids case  (Read 1672 times)

0 Members and 1 Guest are viewing this topic.

Offline egello

  • Member
  • Posts: 899
  • cb
treatment naive aids case
« on: January 16, 2007, 02:38:08 PM »
hi everyone, newbie here...

i was diagonosed with aids :-\ about 3 months ago when i went to the doctor to check out my thrush. My cd4 count was 11 and viral load at 250k. i had pcp since then, and after a few weeks of getting treated, my doc wants to put me on med now. He gave me a two choice. (Reyataz, Norvir, and Truvada) or Atripla.

I heard bad things about using Norvir and also heard bad thigns about Atripla in terms of lipostrophy.

What are your opinions on these meds for someone in my condition.

Thanks
Reyataz / Norvir / Truvada/ Androgel 5 g / 2 days
1/29/07 14 T, 300 k V, 1.8 %
2/22/07 197 T, 247 V, 6.8 %
3/27/07 164 T, <50 V, 5.4 %
5/28/07 177 T, <50 V, 8.2 %
7/28/07 214 T, <50 V, 9.6 %
10/3/07 380 T, <50 V, 10 % no more Mepron, Famvir

Offline newt

  • Member
  • Posts: 3,887
  • the one and original newt
Re: treatment naive aids case
« Reply #1 on: January 16, 2007, 05:21:31 PM »
Hey hello, welcome if under less than ideal circumstances

No-one knows which drugs exactly cause fat gain. Different people react differently to different drugs.

The drugs in these two combos are not associated with fat loss.

 In terms of Atripla, the thing to watch here for most people is a rise in triglycerides, a kind of blood fat, which increases your risk of heart disease. It's by no means certain this will happen, but is reasonably common.  Reyataz, for most people it has no effect on blood fats, or a very minor one that's unimportant. The reaction to Norvir can be quite  variable, Reyataz is a PI that uses the lowest does though, and reports from studies with this boosted PI are good. In truth, the 100mg used to boost Reyataz is generally okay and easy.

Both are effective combos.  It's really up to you.  The downside of Atripla (dreams, sleep disturbance etc) are well-known, but tend to pass in time.

Good luck

- matt
"The object is to be a well patient, not a good patient"

Offline marc11864

  • Member
  • Posts: 440
  • I apologize for nothing!
Re: treatment naive aids case
« Reply #2 on: January 29, 2007, 02:52:09 PM »
I've actually heard nothing at all regarding Atripla and either lipoatrophy or lipodystrophy. In just about all cases regarding these two issues, they were seen primarily in the older classes of drugs like Crixivan, AZT, et al.
Let us cavort like the Greeks of old! You know the ones I mean.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.